MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a doctor noticed glistening on symfony intraocular lenses (iol) that he had bilaterally implanted into a patient 6 months ago.In addition, the patient complained of blurry vision and flashing of lights.A zxt225 14.0 diopter iol was implanted into the left eye (os) on (b)(6) 2017.Reportedly, the surgeon is considering an explant in the next few months, but it was not specified which eye will be explanted first.The lens will be replaced with a non-amo conventional monofocal iol.No additional information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient's left eye.A separate report will be filed for the right eye.
 
Additional Manufacturer Narrative
Through follow up it was learned the lens has not yet been explanted.Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6854095
Report Number9614546-2017-00851
Device Sequence Number10873763
Product Code POE
UDI-Device Identifier05050474605671
UDI-Public(01)05050474605671(17)211104
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/04/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date10/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;